Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 67, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 8, 2009, 11:01 PM EDT for Carroll County, Smyth County, Wythe County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2009, 11:01 PM EDT (03:01 UTC)
- Expired
- Jul 9, 2009, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:00 AM EDT | FLASH FLOOD | 5 N Fries, VA | WATER FLOWING OVER BYLLESBY ROAD CAUSED DEBRIS TO COLLECT ON THE ROAD. A CITIZEN MEASURED 5.70 INCHES OF RAIN ON BYLLESBY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 090301
FFWRNK
VAC035-173-197-090900-
/O.NEW.KRNK.FF.W.0067.090709T0301Z-090709T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA
EAST CENTRAL SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 500 AM EDT THURSDAY.
* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BYLLESBY...MOVING EAST AT
10 MPH. ANOTHER SLOW MOVING STORM WAS OVER SOUTHWEST WYTHE
COUNTY.
* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3684 8130 3686 8080 3673 8084 3673 8098
3681 8104 3679 8107 3677 8109 3677 8115
3676 8118 3676 8127 3675 8130
$$
JH3 follow-up statements
000
WGUS71 KRNK 090534
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 AM EDT THU JUL 9 2009
VAC197-090536-
/O.CAN.KRNK.FF.W.0067.000000T0000Z-090709T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-
134 AM EDT THU JUL 9 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN WYTHE
COUNTY...
LAT...LON 3681 8100 3682 8098 3686 8080 3673 8084
3673 8098 3681 8104 3681 8103
$$
VAC035-090900-
/O.CON.KRNK.FF.W.0067.000000T0000Z-090709T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL VA-
134 AM EDT THU JUL 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
WESTERN CARROLL COUNTY...
AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ALONG THE
CARROLL...GRAYSON COUNTY LINE...JUST NORTH OF THE CITY OF GALAX.
THIS THUNDERSTORM HAS MOVED VERY LITTLE SINCE 11:00 PM...AND RADAR
ESTIMATES THAT AS MUCH AS 5 INCHES OF RAIN HAS FALLEN OVER EXTREME
NORTHWEST CARROLL COUNTY...JUST WEST OF BYLLESBY. FLASH FLOODING IS
LIKELY ALONG BRUSH CREEK...WHICH RUNS ALONG HIGHWAY 94...JUST WEST
OF THE NEW RIVER NEAR BYLLESBY VIRGINIA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BYLLESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3681 8100 3682 8098 3686 8080 3673 8084
3673 8098 3681 8104 3681 8103
$$
PEM000
WGUS71 KRNK 090646
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 AM EDT THU JUL 9 2009
VAC035-090900-
/O.CON.KRNK.FF.W.0067.000000T0000Z-090709T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL VA-
246 AM EDT THU JUL 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
WESTERN CARROLL COUNTY...
BETWEEN 9:00 PM AND 2:00 AM...UPWARDS OF 6 INCHES OF RAIN FELL OVER
PARTS OF EXTREME NORTHWEST CARROLL COUNTY...NEAR BYLLESBY VIRGINA.
THIS RAIN RESULTED FROM A NEARLY STATIONARY THUNDERSTORM...AND THIS
STORM HAS SINCE DISSIPATED. EVEN THOUGH NO ADDITIONAL HEAVY RAIN IS
EXPECTED...WATER WILL CONTINUE TO RUNOFF AND POSE A FLOOD THREAT.
THE HEAVIEST RAIN FELL ALONG THE BRUSH CREEK DRAINAGE...AND FLOODING
IS LIKELY IN THIS GENERAL AREA FOR THE NEXT FEW HOURS. BRUSH CREEK
RUNS INTO THE NEW RIVER NEAR BYLLESBY...AND PERSONS LIVING IN THIS
AREA...ESPECIALLY ALONG HIGHWAY 94 BETWEEN IVANHOE AND FRIES
VIRGINIA... SHOULD BE ON THE LOOKOUT FOR HIGH WATER THROUGH 5:00 AM
THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR SAFETY...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3681 8100 3682 8098 3686 8080 3673 8084
3673 8098 3681 8104 3681 8103
$$
PEM000
WGUS71 KRNK 090902
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 AM EDT THU JUL 9 2009
VAC035-090912-
/O.EXP.KRNK.FF.W.0067.000000T0000Z-090709T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL VA-
502 AM EDT THU JUL 9 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN CARROLL COUNTY...
CREEKS AND STREAMS IN THE AREA SHOULD BE RECEDING...THUS THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3681 8100 3682 8098 3686 8080 3673 8084
3673 8098 3681 8104 3681 8103
$$
PEMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:13 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 8, 9:13 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 913 PM EDT WED JUL 8 2009 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH OVERNIGHT AND THURSDAY. RETURN FLOW AROUND THE HIGH WILL BRING INCREASING MOISTURE THURSDAY AND FRIDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATE IN THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS CONTINUE TO REMAIN CONFINED TO AREAS MAINLY TO THE SOUTH WHERE CONVECTION HAS BASICALLY CUT OFF NORTHWARD ADVECTION OF DEEPER MOISTURE EARLY THIS EVENING. LATEST MSAS DOES SHOW A GRADUAL INCREASE IN LOW LEVEL THETA-E/RH FROM THE SOUTH ATTM...AND THIS TREND SHOULD LEAD TO AT LEAST A FEW SLOW MOVING SHRA/TSRA ACROSS SW UPSLOPE AREAS OVER THE NEXT FEW HOURS UNDER LINGERING INSTABILITY. HOWEVER JUST HOW EXPANSIVE ANY OVERNIGHT RAINFALL WILL BE IN QUESTION AS SHORT TERM GUIDANCE SPLIT BETWEEN THE RUC TAKING THE BEST MOISTURE EAST WITH THE UPPER WAVE...WHILE THE LOCAL WRF EXPANDS LIFT NORTH PRODUCING SHRA/TSRA ACROSS MUCH OF THE NC/VA BORDER REGION ESPCLY AFTER MIDNIGHT. SINCE MOST OTHER GUIDANCE HAS BEEN OVERDONE THIS EVENING WILL LOWER POPS SOME TO INIT THEN EXPAND A BIT EAST WITH SLIGHT POPS OVERNIGHT...AND LEAVE CHANCEY SW AS WEAK INSENTROPIC LIFT DEVELOPS. EXPECT SPREADING DEBRIS CLOUDS TO LIMIT TEMP FALLS ACROSS THE SOUTH/EAST INTO THE OVERNIGHT SO RAISED LOWS THERE A FEW DEGREES. OTRW LITTLE CHANGE TO LOWS ELSW ESPCLY NW VALLEYS WHERE STILL EXPECT CLEAR SKIES TO ALLOW READINGS TO FALL OFF INTO THE 50S BY MORNING. PREVIOUS DISCUSSION BELOW... HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA FROM THE NORTH TONIGHT AND THURSDAY AS IT SHIFTS EASTWARD INTO NEW ENGLAND. THE LOW LEVEL FLOW INTO THE REGION WILL VEER FROM THE NORTH AND NORTHEAST... MORE TO THE EAST AND SOUTHEAST. THIS WILL BRING PLENTIFUL LOW LEVEL MOISTURE INTO THE REGION BEGINNING IN THE NW NC MTNS AND FOOTHILLS IN THE SWRN CWA THIS EVENING....AND THEN SPREADING NEWD OVERNIGHT. DOES NOT LOOK LIKE THERE WILL BE MUCH INSTABILITY OVERNIGHT...BUT PLENTY OF LOW LEVEL LIFT WITH UPSLOPE FLOW. WILL HAVE SOME MENTION OF TSTMS IN NW NC THIS EVENING...THEN JUST SHOWERS OVERNIGHT. I HAVE RAISED OVERNIGHT MINS A FEW DEGREES FROM ALONG THE BLUE RIDGE...EASTWARD WHERE I EXPECT STEADILY INCREASING CLOUDS. FAR WEST PORTION OF THE CWA WILL STILL SEE A GOOD RADIATIONAL COOLING NIGHT. THURSDAY...ALL MODELS SHOW ANOTHER SHORT WAVE DROPPING INTO THE DEEPENING EAST COAST TROUGH. THIS WAVE MOVES ACROSS THE CWA 18 TO 00Z AND SHOULD HELP PROVIDE SOME UPPER LEVEL FORCING FOR SHOWERS/TSTMS. WITH PLENTIFUL MOISTURE IN PLACE BY THURSDAY AFTERNOON...MAIN THING THAT MAY LIMIT CONVECTION WILL BE THE CLOUD COVER- ESPECIALLY EAST OF THE BLUE RIDGE. I HAVE RAISED POPS CONSIDERABLY...AND NOW HAVE SOME LIKELY POPS ALONG THE BLUE RIDGE IN THE AFTERNOON. I HAVE ALSO LOWERED HIGH TEMPS CONSIDERABLY BASED ON UPSLOPE FLOW ACROSS MOST OF THE CWA AND LOTS OF CLOUD COVER. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED AND WEDGED FROM NEW ENGLAND SOUTHWEST INTO THE MID ATLANTIC PIEDMONT THROUGH MUCH OF FRIDAY BEFORE GRADUALLY WEAKENING AND MOVING OFFSHORE FRIDAY NIGHT INTO SATURDAY IN RESPONSE TO STRONG SHORT WAVE TROF IN NORTHERN STREAM THAT DIVES SOUTHEAST INTO THE UPPER GREAT LAKES. PERSISTENT LIGHT BUT DEEP EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW AROUND PERIPHERY OF SURFACE RIDGE WILL MAINTAIN THREAT OF PRECIPITATION MAXIMIZED OVER UPSLOPE AREAS SUCH AS THE FOOTHILLS AND SPINE OF THE BLUE RIDGE UNTIL FLOW VEERS INTO MORE OF A SOUTHWESTERLY COMPONENT LATE FRIDAY NIGHT OR SATURDAY. ADDITIONAL WEAK SHORT WAVE TROFS AND ASSOCIATED DEEPER TROPOSPHERIC MOISTURE AND WEAK UPWARD VERTICAL MOTION FIELDS WILL TRANSIT EAST THROUGH THE MID ATLANTIC REGION THURSDAY NIGHT INTO EARLY FRIDAY NIGHT...FURTHER ENHANCING PRECIPITATION THREAT ACROSS THE SOUTHWESTERN MOUNTAINS. WILL THEREFORE BE RUNNING MORE OF A PERSISTENCE FORECAST THROUGH FRIDAY NIGHT...WITH LIMITED AND RATHER COOL DIURNAL TEMPERATURE CURVE ALONG/NEAR SPINE OF BLUE RIDGE AND FOOTHILLS (ESPECIALLY OVER THE SOUTHWESTERN MOUNTAINS) WHERE ABUNDANT CLOUD COVER AND COOLING INFLUENCE OF UPSLOPING WINDS WILL PERSIST. INCOMING MOS GUIDANCE IS COMING IN COOLER THAN PRECEDING RUNS...AND THIS SEEMS QUITE REASONABLE CONSIDERING THE METEOROLOGICAL SETUP. PREVIOUS SET OF GRIDS HAD ALREADY ANTICIPATED THIS...BUT MAY HAVE TO LOWER BELOW GUIDANCE EVEN FURTHER CONSIDERING ATYPICAL CLIMATOLOGICAL ENVIRONMENT AND KNOWN INABILITY OF GUIDANCE TO QUICKLY LOCK ON TO EVOLVING WEDGE-LIKE SITUATIONS. INFLUENCE OF WEDGE AND ASSOCIATED COOLER TEMPERATURES AND CLOUDS SHOULD BREAK ON SATURDAY WITH RETURN TO SOUTHWESTERLY LOWER TROPOSPHERIC WINDS AHEAD OF APPROACHING SHORT WAVE TROF. HOWEVER...ASSOCIATED COLD FRONT MAY BE CLOSE ENOUGH TO THE AREA BY AFTERNOON TO GENERATE ADDITIONAL SCATTERED SHOWER/THUNDERSTORM ACTIVITY...ESPECIALLY WEST OF THE BLUE RIDGE. REGARDLESS...WITH MORE INSOLATION AND BETTER DAYTIME MIXING...TEMPERATURES BY AFTERNOON SHOULD REBOUND CLOSER TO SEASONAL LEVELS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SHORT WAVE TROF EXPECTED TO REAMPLIFY NORTHEASTERN UPPER TROF SATURDAY NIGHT INTO EARLY NEXT WEEK...WITH TROF THEN LIKELY TO FLATTEN AND LIFT NORTHWARD AS CENTRAL AND SOUTHERN PLAINS UPPER RIDGE BUILDS SLOWLY EAST INTO THE SOUTHEASTERN STATES BY MID WEEK. BACKING UPPER FLOW OVER MID ATLANTIC REGION WILL RESULT IN COOL FRONT STALLING IN/NEAR THE MID ATLANTIC REGION LATE IN THE UPCOMING WEEKEND INTO EARLY NEXT WEEK...BEFORE LIFTING BACK NORTH OF THE AREA AS UPPER RIDGE AMPLIFIES OVER THE SOUTHEASTERN STATES. PROXIMITY OF SURFACE FRONT...COUPLED WITH ADDITIONAL RIDGE RUNNING/BREAK OVER SHORT WAVES ORIGINATING FROM CENTRAL AND UPPER PLAINS MESOSCALE CONVECTIVE COMPLEXES...WILL MAINTAIN THREAT OF SHOWERS/THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA DURING THE LONG TERM PERIOD UNTIL THE UPPER RIDGE DISPLACES ACTIVITY FURTHER NORTH BY MID WEEK. ALL LONG RANGE MODELS FAIRLY CONSISTENT IN FLATTENING OF UPPER FLOW AND EASTWARD EXTENSION OF UPPER RIDGE INTO THE SOUTHEAST AND MID ATLANTIC STATES BY THE MIDDLE OF NEXT WEEK. AS A RESULT...EXPECT TO SEE A GRADUAL WARMING TREND THROUGH THE LONG TERM PERIOD...WITH PERHAPS HOT AND STEAMY WEATHER RETURNING TO MUCH OF THE MID ATLANTIC REGION BY THE MIDDLE OF NEXT WEEK. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS WILL SLOWLY DETERIORATE TONIGHT AS A MOIST EAST TO SOUTHEAST FLOW DEVELOPS INTO THE REGION. THIS IS EXPECTED TO BRING LOW MVFR CIGS TO ROA...LYH AND DAN TOWARD 12Z. BLF SHOULD BE ON THE EDGE OF THE MVFR CIGS. BECAUSE OF THIS...DECIDED TO PLACE A SCT LAYER THERE. LWB WILL REMAIN CLEAR ENOUGH OVERNIGHT THAT I EXPECT MORE RIVER FOG TO DEVELOP AND BRING THEM DOWN TO VLIFR. IF THE CLOUD SHIELD SPREAD FAR ENOUGH NORTH ACROSS CWA...THAT MAY HINDER FOG DEVELOPMENT. CONDITIONS MAY BE SLOW TO IMPROVE DURING THE DAY THURSDAY...AND THE COMBINATION OF MOIST EAST TO SOUTHEAST FLOW ALONG WITH AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED TO NUMEROUS SHOWERS- POSSIBLE TSTMS. THE BEST COVERAGE OF SHOWERS WILL LIKELY BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. MVFR TO OCNL IFR CONDITIONS ARE POSSIBLE THRU THE DAY THURSDAY. WITH A CONTINUED SOUTHEAST FLOW THURSDAY NIGHT...IFR CONDITIONS ARE LIKELY AT ALL SITES...BUT PARTICULARLY ROA...LYH AND DAN. CONDITIONS WILL THEN SLOWLY IMPROVE DURING THE DAY FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND SATURDAY...MAINLY ACROSS THE MTNS...WHICH COULD IMPACT THE BLF- ROA CORRIDOR AND POINTS SOUTH TOWARD THE NC MTNS. STORMS MAY BE MORE WIDESPREAD SUNDAY/SUNDAY NIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JH/JJ SHORT TERM...WERT LONG TERM...WERT AVIATION...JJ/KK
Hazardous weather outlook, Jul 8, 3:45 AM EDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 AM EDT WED JUL 8 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-090745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 345 AM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 8:44 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT WED JUL 8 2009
NCZ003-VAZ016-032-090145-
CARROLL VA-PATRICK VA-SURRY NC-
844 PM EDT WED JUL 8 2009
...A SHOWER WITH HEAVY RAIN WILL AFFECT CARROLL...PATRICK AND SURRY
COUNTIES...
AT 841 PM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 7 MILES NORTH OF
BOTTOM...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR LAMBSBURG AROUND 850 PM...PINE RIDGE AROUND
900 PM...FANCY GAP AROUND 915 PM...CANA AROUND 920 PM...TOAST AROUND
925 PM...MOUNT AIRY AND AND GLADESBORO AROUND 935 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3648 8081 3656 8084 3657 8084 3664 8087
3668 8085 3675 8049 3671 8046 3655 8043
3654 8044 3649 8044
EXPERIMENTAL
KKSpecial weather statement, Jul 8, 10:48 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1048 PM EDT WED JUL 8 2009 VAZ009-012-015-016-090345- CARROLL VA-GRAYSON VA-SMYTH VA-WYTHE VA- 1048 PM EDT WED JUL 8 2009 ...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT PARTS OF CARROLL...GRAYSON...SMYTH AND WYTHE COUNTIES... AT 1042 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FRIES...MOVING SOUTH AT 5 MPH. ANOTHER STORM WAS NEAR CEDAR SPRINGS IN SOUTHWEST WYTHE COUNTY AND WAS MOVING LITTLE. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD OCCUR WITH THESE STORMS THROUGH MIDNIGHT AS THEY REMAIN ABOUT STATIONARY. THIS MAY CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3694 8125 3680 8067 3656 8081 3676 8139 EXPERIMENTAL JH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:44 PM EDT | Special Weather Statement | RNK | Carroll | 61 min |
| Jul 8, 10:48 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 57 min |
| Jul 9, 2:23 PM EDT | Special Weather Statement | RNK | Tazewell | 67 min |
| Jul 9, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 64 min |
| Jul 9, 4:19 PM EDT | Special Weather Statement | RNK | Smyth | 56 min |
| Jul 9, 7:09 PM EDT | Special Weather Statement | RNK | Carroll | 66 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.